Alert archive / California / Gale Warnings in 2024

Gale Warning 21, NWS Eureka, CA

March 12, 2024

NWS Eureka, CA issued this gale warning at Mar 12, 2024, 2:23 PM PDT. It took effect at Mar 13, 2024, 3:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2024, 2:23 PM PDT (21:23 UTC)
In effect from
Mar 13, 2024, 3:00 PM PDT
Expired
Mar 13, 2024, 11:55 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

594 
WHUS76 KEKA 122123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
223 PM PDT Tue Mar 12 2024

PZZ455-130530-
/O.EXT.KEKA.SC.Y.0033.000000T0000Z-240313T2200Z/
/O.NEW.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
223 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 30 kt and seas 10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 PM Wednesday to midnight 
  PDT Wednesday night. For the Small Craft Advisory, until 3 PM 
  PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-130530-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-240313T2200Z/
/O.NEW.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
223 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 11 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Wednesday to midnight 
  PDT Wednesday night. For the Small Craft Advisory, until 3 PM 
  PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-130530-
/O.EXT.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino out 10 nm-
223 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-130530-
/O.EXT.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
223 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
349 
WHUS76 KEKA 130349
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 PM PDT Tue Mar 12 2024

PZZ455-131200-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
849 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT
PDT WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 PM Wednesday to midnight 
  PDT Wednesday night. For the Small Craft Advisory, until 3 PM 
  PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-131200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT
PDT WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 13 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Wednesday to midnight 
  PDT Wednesday night. For the Small Craft Advisory, until 3 PM 
  PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-131200-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino out 10 nm-
849 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-131200-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
849 PM PDT Tue Mar 12 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
741 
WHUS76 KEKA 130920
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
220 AM PDT Wed Mar 13 2024

PZZ455-131730-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
220 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 13 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 
  midnight PDT tonight. For the Small Craft Advisory, until 3 PM 
  PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-131730-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
220 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 13 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 
  midnight PDT tonight. For the Small Craft Advisory, until 3 PM 
  PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-131730-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino out 10 nm-
220 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-131730-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
220 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
804 
WHUS76 KEKA 131600
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PDT Wed Mar 13 2024

PZZ455-140000-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
900 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 30 kt and seas 13 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 
  midnight PDT tonight. For the Small Craft Advisory, until 3 PM 
  PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-140000-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
900 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 13 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 
  midnight PDT tonight. For the Small Craft Advisory, until 3 PM 
  PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-140000-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino out 10 nm-
900 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-140000-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
900 AM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
984 
WHUS76 KEKA 132111
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
211 PM PDT Wed Mar 13 2024

PZZ455-140515-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
211 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 25 kt with gusts 
  up to 35 kt and seas 12 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until midnight PDT tonight. For 
  the Small Craft Advisory, until 3 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-140515-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
211 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 25 kt with gusts 
  up to 35 kt and seas 12 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until midnight PDT tonight. For 
  the Small Craft Advisory, until 3 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-140515-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino out 10 nm-
211 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-140515-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
211 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
490 
WHUS76 KEKA 132155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 PM PDT Wed Mar 13 2024

PZZ455-140600-
/O.EXP.KEKA.SC.Y.0033.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
255 PM PDT Wed Mar 13 2024

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 12 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-140600-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-240313T2200Z/
/O.CON.KEKA.GL.W.0021.240313T2200Z-240314T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
255 PM PDT Wed Mar 13 2024

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 12 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-140600-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino out 10 nm-
255 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-140600-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240314T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
255 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
153 
WHUS76 KEKA 140343
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
843 PM PDT Wed Mar 13 2024

PZZ455-475-140700-
/O.CON.KEKA.GL.W.0021.000000T0000Z-240314T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
843 PM PDT Wed Mar 13 2024

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts to 35 kt and seas 12 
  to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-141145-
/O.EXT.KEKA.SC.Y.0034.000000T0000Z-240315T0400Z/
Pt St George to Cape Mendocino out 10 nm-
843 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 8 
  to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-141145-
/O.EXT.KEKA.SC.Y.0034.000000T0000Z-240315T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
843 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 10 
  to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
806 
WHUS76 KEKA 140655
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1155 PM PDT Wed Mar 13 2024

PZZ455-475-141500-
/O.CAN.KEKA.GL.W.0021.000000T0000Z-240314T0700Z/
/O.EXA.KEKA.SC.Y.0034.000000T0000Z-240315T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1155 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 kt and seas 10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-470-141500-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-240315T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1155 PM PDT Wed Mar 13 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 12, 3:48 AM PDT, 10 hours 35 minutes earlier.

Area forecast discussion, Mar 12, 3:48 AM PDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
348 AM PDT Tue Mar 12 2024

.SYNOPSIS...Lingering showers today will lead to warmer and drier
conditions late this week. Higher NE winds in Lake county are likely
on Thursday. Highs in the 60's and 70's are likely through the
weekend with no major disturbances appearing until mid next week.

&&

.DISCUSSION...The axis of an upper level trough will continue
traversing the PNW, lending strength to lingering frontal showers
across the CWA. Additional precipitation amounts are expected to be
light - both NBM and HREF have 80-90% probabilities of greater than
0.25 inches by 5PM this evening. Similarly, with snow levels rising
over 5,000 ft in the warm sector of this frontal boundary,
minimal accumulations are expected in the highest elevations.
Winds will remain breezy through this evening as they turn NNW and
diminish through Tuesday evening.

The North Pacific High will quickly build into the west coast by
Wednesday as an upper level low becomes cutoff over the desert
southwest. North winds are expected to increase again as the
pressure gradient along the CA coast intensifies, especially
offshore south of Cape Mendocino. An inverted trough extending from
the low over AZ/SoCal will extend into the Sacramento Valley by
early Thursday and tighten the thermal gradient further, allowing
strong NE winds to develop in southern Mendocino and Lake County. A
wind advisory may be required as temperatures warm and RH values
decrease below 50%.

Meanwhile, a warm airmass extending through the high pressure ridge
will generate robust WAA across the entire PNW late this week with
strong easterly downslope warming. NBM is indicating a high
probability of coastal temperatures exceeding 60 degrees on
Thursday, while interior valleys reach into the mid to upper 60's.
EFI (Extreme Forecast Index) has been consistently highlighting
exceptional max daytime temperatures for Friday and Saturday in
particular - long range deterministic models and NBM guidance have
temperatures reaching 65 along the coasts and into the low 70's for
interior valleys.

Long range cluster ensembles have persistent ridging over the region
through mid next week, where models begin to diverge into potential
for a change in pattern.

&&

.AVIATION...Moist NW-W flow associated with an upper trough
will yield occasional MVFR ceilings (1500-2500 ft) and scattered
showers today. Brief vsby obscuration (2-3SM) in light showers will
be possible. Shower activity and potential for MVFR ceiling will
diminish this evening as the trough lifts out to the northeast and
upper ridging builds offshore. Some mist and shallow low clouds
possible overnight, especially for inland valleys. Confidence is not
high KUKI will get fog or low IFR ceilings tonight, however. DB

&&

.MARINE...Elevated westerly swell (10-12ft at 13 sec) will continue
today as winds shift around to the west-northwest behind a frontal
system. Northerly winds are forecast to return tonight and then
increase to 15 to 25 kt on Wednesday. A brief northerly gale with
gusts to 35-40kt is probable in the lee of Cape Mendocino late Wed
afternoon into evening. A reinforcing westerly swell will build to
13-15 ft tonight and persist on Wednesday as steeper northerly waves
build to 4 to 7 ft by Wednesday evening. Axis of strongest
northerlies shift into the outer waters on Thu and Fri as an
inverted trough develops and a prevailing easterly wind flow regime
unfolds nearshore. Longer period westerly swells are forecast to
arrive toward the end of the week. As short period waves diminish
late week and winds nearshore become lighter and variable, these
long period westerly swells may pose a slight risk to beachgoers due
to increased wave run up. DB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 5 PM PDT Wednesday for PZZ450-
     455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:40 PM PDTSmall Craft AdvisoryEKA3 days
Mar 12, 5:16 AM PDTFrost AdvisoryEKAMendocino28 hr
Mar 12, 5:16 AM PDTFreeze WarningEKALake, Mendocino28 hr
Mar 12, 12:26 PM PDTWind AdvisoryEKALake3 days

Nearby

Gale Warnings in California, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.